Can you take antibiotics after botox injections?

Doctor Answers 11

Antibiotics?

Great question. There's no contraindication. I think you can take the antibiotics after Botox. Best wishes, Dr. ALDO 


Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

Botox and antibiotics

Hello. Yes you can take antibiotics after Botox injections, there is no contraindication.Verify with your doctor for a better recommendation. 


Joseph Doumit, MD
Montreal Dermatologist
5.0 out of 5 stars 2 reviews

Antibiotics & Botox

Thank you for your question. Many patients inquire about certain medications and if they have any effect on their Botox treatments. In most cases they do not, but in all cases you should always inquire with your doctor.

 In this case No. Antibiotics will not effect your Botox treatment or results.

Best of Luck

Botox + antibiotics?

Hello, and thanks for your question. There should be no interaction between Botox and oral antibiotics. Best of luck, Dr. Frucht.  

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Antibiotics after Botox?

You can take antibiotics following botox without a problem. If you're not feeling well I would wait on your botox until you're well. If you're wondering if antibiotics are indicated following botox, then no, it is not normal to take antibiotics at all just for botox. Hope that helps. 

Robert Heck, MD, FACS
Columbus Plastic Surgeon
4.8 out of 5 stars 62 reviews

Can You Take Antibiotics After Botox Injections?

Thank you for your excellent question.  There should be no problem if an antibiotic is needed after your Botox treatment.  Please be sure to see your doctor for an in-person consultation in order to determine the best treatment plan.  Hope this helps and best wishes! 

Antibiotics after Botox

Certain antibiotics should be avoided. For example Gentamicin reduces acetylcholine release and clindamycin causes end-plate ion channel blockade. Because of these reasons, two drugs show muscular relaxant effect. This can theoretically enhance the effect of Botox which also relaxes the muscles. That can result in exaggerated effect that is not desirable, though it might not happen in everyone. In other words giving antibiotics like the ones mentioned above and then giving a lower dose of Botox than needed, may not work or scientifically appropriate, and is unpredictable. Antibiotics like Ampicillin, and Zithromax for example may be okay. However no antibiotics will decrease effectiveness of Botox, as Botox is a toxin extracted from bacteria, and antibiotics do not clear or neutralize the toxins. Botox also should not be used in those with neuromuscular disorders or muscular disorders like myasthenia. Hope that helps.

Ram Chandra, MD
Edison Physician

Can you take antibiotics after botox injections?

Sure, you can take an antibiotic after your botox injection. They do not interfere with each other. We suggest our patients do the following post any dermal injection. I hope you find this helpful. Thanks

POST DERMAL FILLER & NEUROTOXIN INJECTION INSTRUCTIONS 

·       Reactions to dermal fillers including redness swelling cruising and tenderness after the injection are not uncommon and may last up to one week following treatment. If any of these symptoms persist longer than a week, or if you develop other symptoms, please contact our office at 401.453.0120.

·       Cold compresses may be used following treatment to reduce swelling and reduce soreness. You may take Tylenol following treatment to alleviate any discomfort you may have.

·       Avoid taking aspirin, Ibuprofen, Advil, Motrin, Aleve, Nuprin, Gingko Biloba, St. John’s Wort and high doses of Vitamin E for approximately 5 days after the treatment, as these may cause an increased risk of bleeding or bruising at the injection site.

·       Make up may be applied within a few hours after treatment if no complications are present, such as: open wounds, bleeding or infection.

·       To avoid any risk of filler movement from the intended site, patients should avoid the following for 24 to 48 hours:

o   Strenuous exercise

o   Sleeping directly on face or side of face

o   Oral sex

·       For the first 24 hours following treatment, extensive sun or heat exposure and alcoholic beverages may cause a temporary increase in redness, bruising or swelling at the injection sites. If sun exposure is unavoidable, use a sun block with an SPF of 30 or greater.

·       Avoid taking aspirin, Ibuprofen, Advil, Motrin, Aleve, Nuprin, Gingko Biloba, St. John’s Wort and high doses of Vitamin E for approximately 5 days after the treatment, as these may cause an increased risk of bleeding or bruising at the injection site.



Richard Zienowicz, MD
Providence Plastic Surgeon
4.8 out of 5 stars 45 reviews

Antibiotics with Botox - Yes

There is no interaction with Botox with any oral medication. Certainly antibiotics are ok to take with your treatment. However, if you are actually ill, it is not a good idea to Botox and should be deferred until when you are felling better.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Antibiotics with Botox

Thank you for your question cinzia. Botox is a purified protein used to address wrinkles associated with facial expression. Certain antibiotics, namely aminoglycosides, can potentiate the effects of Botox. I have seen this once when a patient was on such an antibiotic and received Botox in the glabella, which led to spreading of the Botox and temporary droopy eyelids, which were treated with apraclonidine ophthalmic solution. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.